MAUDE Adverse Event Report: ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC1336-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient initials: (b)(6).
 
Event or Problem Description
It was reported that it was visualized on the monitor that the plate and the active electrodes were detached;.Doctor completed the procedure and the element that had been detached was removed.No patient injury was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection under magnification shows the screen has been detached with jagged edges on the right electrodes.There are scuff marks present around the spacer as well as a significant amount of scratch marks present on the cap.There are no manufacturing abnormalities visually observed with the returned device.The wand was connected to a compatible controller and activated in saline solution at the default and max settings on the controller and despite detachment of the screen; plasma was created on the remaining electrodes.The suction line was tested and performed as intended.The complaint has been visually verified and the root cause was more than likely associated with the device coming into contact with a metal object such as a cannula.Other factors that could contribute to the detached screen and jagged electrodes include: mechanical displacement of tissue through applied force or using the device as a lever to enlarge a surgical site or gain access to tissue.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TURBOVAC 90 XL ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7547001
Report Number3006524618-2018-00278
Device Sequence Number178937
Product Code GEI
UDI-Device Identifier00817470006520
UDI-Public(01)00817470006520(17)191231(10)1180417
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberASC1336-01
Device Catalogue NumberASC1336-01
Device Lot Number1180417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date05/26/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight60